Volume 8 (2006)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
All Volumes
About this Series
Ethics Statement
Purchase Printed Copies
Author Index
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
MSP Books and Monographs
Other MSP Publications

Formulae of one-partition and two-partition Hodge integrals

Chiu-Chu Melissa Liu

Geometry & Topology Monographs 8 (2006) 105–128

DOI: 10.2140/gtm.2006.8.105

arXiv: math.AG/0502430


Prompted by the duality between open string theory on noncompact Calabi–Yau threefolds and Chern–Simons theory on three-manifolds, M Mariño and C Vafa conjectured a formula of one-partition Hodge integrals in term of invariants of the unknot. Many Hodge integral identities, including the λg conjecture and the ELSV formula, can be obtained by taking limits of the Mariño–Vafa formula.

Motivated by the Mariño–Vafa formula and formula of Gromov–Witten invariants of local toric Calabi–Yau threefolds predicted by physicists, J Zhou conjectured a formula of two-partition Hodge integrals in terms of invariants of the Hopf link and used it to justify the physicists’ predictions.

In this expository article, we describe proofs and applications of these two formulae of Hodge integrals based on joint works of K Liu, J Zhou and the author. This is an expansion of the author’s talk of the same title at the BIRS workshop The Interaction of Finite Type and Gromov–Witten Invariants, November 15th–20th 2003.


Hodge integrals, Mariño–Vafa formula, knot invariants, HOMFLY polynomials, Gromov–Witten theory, Chern–Simons theory

Mathematical Subject Classification

Primary: 14N35, 53D45

Secondary: 57M25


Received: 1 January 2005
Revised: 26 January 2005
Accepted: 1 February 2005
Published: 22 April 2006

Chiu-Chu Melissa Liu
Department of Mathematics
Harvard University
1 Oxford Street
MA 02138